# SDR UALA2011030401075

- Difficulty date: March 4, 2011
- Submitted: March 4, 2011
- Operation: Air carrier
- Aircraft: N533UA
- Make and model: Boeing 757222
- Aircraft serial: 25073
- Aircraft time: 65,730 hours, 24,183 cycles
- Engine: Pwa PW2037
- System (JASC): 2120 · Air Distribution System
- Part: Apu
- Part number: 380029817
- Part serial: 61894331
- Condition: Leaking
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

CREW WAS REPORTING STRONG OIL-HYD SMELL IN FWD PART OF CABIN AND COCKPIT.  PRIOR TO ENGINE RUN FOR TROUBLESHOOTING, ACP A DETAILED VISUAL INSP OF NR 1 ENGINE EXTERNALS FOR ANY EVIDENCE OF OIL OR HYD LEAKS.  ACCOMPLISHED NO LEAKS NOTED.  PNEUMATIC DUCTS CONTAMINATED WITH OIL OR HYD FLUID NEEDS CLEANING EYES & THROAT IRRITATION.  FOUND OIL LEAK FROM APU THAT IS THE SOURCE OF THE CABIN SMELL.  AREA HAS BEEN CLEANED, OK TO DEFER THE APU INOP PER MEL.  AFTER CONVERSATIONS WITH MECH'S & OPB RPL APU PER AMM.  APU HAS OVER 6,500 CYCLES.  ACCOMPLISH PACK BURNOUT PER MM TO DETERMINE COCKPIT-CABIN AIR QUALITY IS ACCEPTABLE AFTER SOURCE OF SMELL IS CORRECTED.  REPLACE RECIRCULATION FILTERS.
